Alert archive / Ohio / River Flood Warnings in 2014

River Flood Warning 68, NWS Cleveland, OH

August 11, 2014Stark County, Ohio

NWS Cleveland, OH issued this river flood warning at Aug 11, 2014, 11:43 PM EDT for Stark County, Ohio. It took effect at Aug 12, 2014, 12:48 AM EDT. It was in force for 12 hr.

The area

The outline as issued.

The facts

Issued
Aug 11, 2014, 11:43 PM EDT (03:43 UTC)
In effect from
Aug 12, 2014, 12:48 AM EDT
Expired
Aug 12, 2014, 1:08 PM EDT
In force
12 hr
Issued by
NWS Cleveland, OH
Area
Storm-based polygon
Flood severity
Moderate

County Stark County, OH

The radar

The Cleveland radar (KCLE), 87 km from the middle of the area, began a volume at 03:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Nimishillen Creek at North Industry (NHSO1). The gauge peaked at 9.11 ft at Aug 12, 2014, 3:00 AM EDT.

actionminormoderatemajor51008/1208/13
Action stage
8 ft
Minor stage
10 ft
Moderate stage
12 ft
Major stage
13 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03118500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

042 
WGUS41 KCLE 120343
FLWCLE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
1143 PM EDT MON AUG 11 2014

...THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN OHIO...

  NIMISHILLEN CREEK NEAR NORTH INDUSTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC151-121143-
/O.NEW.KCLE.FL.W.0068.140812T0448Z-140812T1708Z/
/NHSO1.2.ER.140812T0448Z.140812T0800Z.140812T1108Z.NO/
1143 PM EDT MON AUG 11 2014

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A 

* FLOOD WARNING FOR 
  THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY
* FROM LATE TONIGHT UNTIL TUESDAY AFTERNOON
* AT 11:00 PM MONDAY THE STAGE WAS...8.4 FEET 
* MODERATE FLOODING IS FORECAST 
* FLOOD STAGE IS 9.0 FEET 
* FORECAST TO RISE ABOVE FLOOD STAGE BY LATE TONIGHT AND RISE TO NEAR
  10.5 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD
  STAGE BY TUESDAY MORNING.
* AT 10.5 FEET...LOW LYING PORTIONS OF CHEYENNE STREET...SOUTHEAST 
  SPARTA AVENUE...AND ALLENFORD AVENUE THREATENED. 

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$
1 follow-up statement
194 
WGUS81 KCLE 120939
FLSCLE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE CLEVELAND OH
539 AM EDT TUE AUG 12 2014

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN OHIO...

  NIMISHILLEN CREEK NEAR NORTH INDUSTRY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NEVER DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE WATER MAY BE 
DEEPER THAN IT APPEARS.  TURN AROUND...DON'T DROWN!

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER 
DETAILS AND UPDATES.


&&

OHC151-121009-
/O.CAN.KCLE.FL.W.0068.000000T0000Z-140812T1708Z/
/NHSO1.1.ER.000000T0000Z.140812T0630Z.140812T0717Z.NO/
539 AM EDT TUE AUG 12 2014

THE FLOOD WARNING IS CANCELLED FOR
  THE NIMISHILLEN CREEK NEAR NORTH INDUSTRY.
* AT  5:00 AM TUESDAY THE STAGE WAS 8.7 FEET. 
* FLOOD STAGE IS 9.0 FEET. 
* FELL BELOW FLOOD STAGE AT  3:17 AM TUESDAY.
* FORECAST...THE RIVER WILL FALL TO 4.7 FEET BY WEDNESDAY MORNING.
* AT 8.0 FEET...CREEK OUT OF BANKS. THREATENING LOW LYING ROADS 
  BETWEEN NORTH INDUSTRY AND HOWENSTINE. 

&&

LAT...LON 4077 8139 4077 8134 4065 8132 4065 8138


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Aug 11, 9:20 PM EDT, 2 hours 23 minutes earlier.

Area forecast discussion, Aug 11, 9:20 PM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
920 PM EDT MON AUG 11 2014

.SYNOPSIS...
LOW PRESSURE ACROSS NORTHWEST OHIO WILL DRIFT NORTHWARD REACHING
LAKE HURON BY TUESDAY MORNING...AND IT WILL TAKE A COLD FRONT
ACROSS THE AREA DURING THE DAY TUESDAY. A TROUGH WILL HANG BACK
ACROSS THE EASTERN LAKES INTO WEDNESDAY WHILE HIGH PRESSURE ACROSS
THE UPPER MIDWEST AND THE GREAT LAKES SHIFTS EASTWARD TO END THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
A FEW MINOR CHANGES TO OVERNIGHT TEMPERATURES AND POP FORECASTS.
MOST OF THE PRECIPITATION SHOULD REMAIN EAST OF I-71 OVERNIGHT.
I WILL KEEP SCATTERED RAIN TO THE WEST WITH WIDESPREAD RAIN AND
THUNDER IN TH EAST.

PREVIOUS FORECAST DISCUSSION...
LOCALLY HEAVY RAINFALL STILL OCCURRING WITH
SHOWERS OVER THE CENTRAL SECTIONS OF THE FORECAST AREA. THE STORMS
ARE WEAKENING AS THEY MOVE EAST. I WILL ADJUST THE POP FORECAST TO
ACCOUNT FOR THE CURRENT TRENDS WITH MORE SCATTERED PCPN FOR NW
OHIO AND MORE WIDESPREAD PCPN IN THE EAST.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY NIGHT/...
EASTERN HALF OF THE AREA WITHIN SPC SLIGHT RISK FOR SEVERE
THUNDERSTORMS FOR TUESDAY. AS UPPER TROUGH AMPLIFIES/MID LEVEL
FLOW INCREASES...INSTABILITY/CONVECTION FUELED BY JUST ENOUGH
DAYTIME HEATING COULD BE ENOUGH TO ALLOW SOME OF THE STORMS TO GET
ON THE STRONG SIDE. COLD FRONT CROSSES THE AREA BY EVENING. A FEW
SHOWERS MAY FOLLOW TUESDAY EVENING/NIGHT AS THE UPPER TROUGH AXIS
HAS YET TO CROSS. IT WILL BE FAIRLY CLOUDY TUESDAY...AND HIGHS
WILL TOP OUT IN THE UPPER 70S.

SO LARGE TROUGH ENCOMPASSES THE GREAT LAKES TO NEW ENGLAND AND
AREA WILL REMAIN BELOW NORMAL. A FEW SHOWERS MAY REMAIN ON
WEDNESDAY AS ANOTHER MINOR PIECE OF ENERGY MOVES THROUGH THE
TROUGH. BY THURSDAY THOUGH...MORE DRYING AND HIGH PRESSURE MOVES
ACROSS THE AREA. TEMPERATURES WILL STILL BE HELD TO THE 70S FOR
HIGHS AND 50S AND NIGHT.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
HIGH PRESSURE WILL BUILD OVER THE REGION DURING THE PERIOD.  THE
LONG RANGE GUIDANCE IS SIMILAR SO CONFIDENCE IS FAIRLY HIGH TODAY.
THE SURFACE RIDGE WILL MOVE EAST OF THE LOCAL ARE BY NEXT MONDAY.
THIS WILL ALLOW TEMPS AND SURFACE DEWPOINTS TO SLOWLY BUILD DURING
THE PERIOD.  AFTER STARTING OUT BELOW NORMAL FRIDAY...MONDAY WILL BE
RATHER WARM AND MUGGY.  WILL GO MID 80S FOR HIGHS FOR MONDAY BUT
SUSPECT THAT WE WILL EVENTUALLY NEED TO GO WARMER.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
VERY MOIST ENVIRONMENT WILL REMAIN OVER THE AREA THROUGH THE NIGHT
AS LOW PRESSURE OVER NORTHWEST OHIO CONTINUES TO MOVE NORTH. SHOWERS
AND THUNDERSTORMS EXTENDING FROM NE TO CENTRAL OHIO WILL CONTINUE TO
MOVE NORTHEAST THROUGH 06Z. CONDITIONS ARE EXPECTED TO DETERIORATE
FAIRLY QUICKLY TONIGHT WITH LOW STRATUS FILLING IN WITH ANY BREAKS
IN THE CLOUDS AS THE SHOWERS DEPART WITH MVFR/IFR VISIBILITES.
STRATUS WILL LIKELY DESCEND TO 500 FEET OR BELOW AT MOST SITES
OVERNIGHT. FOG IS ALSO EXPECTED AT TOL/MFD WHERE HEAVY RAIN FELL
TODAY. OTHERWISE A BREAK IN THE SHOWERS IS EXPECTED LATE TONIGHT
WITH SHOWERS AND THUNDERSTORMS FILLING BACK IN ON TUESDAY. NOT
ENOUGH CONFIDENCE IN TIMING OF THUNDERSTORMS AT THIS POINT TO
INCLUDE IN THE TAFS BUT WILL NEED TO BE ADDED. SOME THUNDERSTORMS
COULD BE STRONG ON TUESDAY.

OUTLOOK...NON VFR CEILINGS AND VISIBILITY IN PRECIPITATION LINGERING
TUESDAY NIGHT/WEDNESDAY ACROSS NE OH/NW PA.

&&

.MARINE...
LOW PRESSURE WILL PASS WELL TO THE NORTH OF LAKE ERIE ON TUESDAY.  A
WARM FRONT FROM THE LOW WILL LIFT NORTH OF THE LAKE TONIGHT CAUSING
THE EASTERLY FLOW TO BECOME SOUTH TO SOUTHWEST.  A COLD FRONT WILL
CROSS THE LAKE ON TUESDAY.  WINDS WILL BECOME WEST AS THIS OCCURS
BUT SPEEDS SHOULD NOT GET STRONG ENOUGH FOR SMALL CRAFT CONDITIONS.
LOT'S OF THUNDER IS EXPECTED THE NEXT 24 HOURS OR SO.  PRECIP WILL
LINGER IN THE EAST INTO WEDNESDAY WITH HIGH PRESSURE THEN BUILDING
IN FROM THE WEST THE REMAINDER OF THE PERIOD.  WEST TO SOUTHWEST
WINDS UNDER 15 KNOTS ARE EXPECTED FROM WEDNESDAY THROUGH SUNDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...OUDEMAN
NEAR TERM...GARNET
SHORT TERM...OUDEMAN
LONG TERM...KUBINA
AVIATION...KEC
MARINE...KUBINA
Hazardous weather outlook, Aug 11, 4:08 AM EDT, 19 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
408 AM EDT MON AUG 11 2014

OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-120815-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-
CRAWFORD PA-
408 AM EDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS TUESDAY
AFTERNOON. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-120815-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
408 AM EDT MON AUG 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

LOCALLY HEAVY RAIN IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS THE POSSIBILITY FOR SEVERE THUNDERSTORMS TUESDAY
AFTERNOON. OTHERWISE...HAZARDOUS WEATHER IS NOT EXPECTED AT THIS
TIME.

In the hours before

Local storm report, Aug 11, 11:00 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
1100 PM EDT MON AUG 11 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HEAVY RAIN       NASHVILLE               40.60N 82.11W
08/11/2014  M2.70 INCH       HOLMES             OH   TRAINED SPOTTER

            RAIN FELL IN ABOUT AN HOUR.

&&

CLARK

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 10:27 PM EDTSmall Craft AdvisoryCLE12 hr
Aug 11, 10:48 PM EDTAreal Flood AdvisoryCLEHolmes6 hr
Aug 12, 11:33 AM EDTSpecial Marine WarningCLE87 min
Aug 12, 1:44 PM EDTSevere Thunderstorm WarningCLEPortage, Trumbull61 min
Aug 12, 1:58 PM EDTSpecial Marine WarningCLE2 hr

Nearby

River Flood Warnings in Ohio, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.